Alert archive / North Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 30, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 7, 2004, 5:52 PM EDT for Columbus County, North Carolina. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2004, 5:52 PM EDT (21:52 UTC)
- Expired
- Jun 7, 2004, 6:25 PM EDT
- In force
- 33 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Columbus County, NC
The radar
The Wilmington radar (KLTX), 51 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
450
WUUS52 KILM 072152
SVRILM
NCC047-072225-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
548 PM EDT MON JUN 7 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 625 PM EDT
* AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL OR LARGER. THESE STORMS WERE LOCATED ACROSS CHERRY GROVE
...TABOR CITY...AND CHADBOURN MOVING SLOWLY WEST AT 5 TO 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CERRO GORDO AROUND 600 PM
FAIR BLUFF AROUND 615 PM
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD
LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS
AND DO NOT CROSS FLOODED ROADS AS THEY MAYBE WASHED OUT.
IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT
TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON
NC.
LAT...LON 3414 7873 3430 7877 3445 7883 3445 7893
3430 7907 3418 7891
$$
HOEHLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:50 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 7, 2:50 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 250 PM EDT MON JUN 7 2004 .DISCUSSION... AREA TO REMAIN IN THE UNSTABLE AIR MASS AND PRECIPITABLE WATER VALUES TO REMAIN ABOVE 1.7 FROM THIS EVENING ON THROUGH FRIDAY. WITH FRONTAL BOUNDARY STILL IN THE REGION AND NEXT WEEK FRONT TO MOVE INTO REGION BY FRIDAY WILL CONTINUE WITH CHANCE POPS WITH BEST CHANCE OF PRECIPITATION ON FRIDAY. WITH CURRENT PATTERN STAYED CLOSE TO GUIDANCE AND NO MAJOR CHANGES MADE FROM PREVIOUS PACKAGE. && .MARINE... BROAD WEAK BERMUDA SURFACE RIDGING INTO THE SE STATES TO CONTINUE THROUGH MIDWEEK WITH LIGHT S WIND. THE PRESSURE GRADIENT TIGHTENS BY THU FOR PREVAILING 15 KT SW WIND...BUT WIND AND SEAS WILL CONTINUE BELOW ADVISORY CRITERIA. ON FRI NIGHT THE GFS MODEL SETTLES A WEAK FRONT INTO THE AREA FROM THE MID ATLANTIC STATES...WITH LIGHT WIND. && .PRELIMINARY POINT TEMPS/POPS... WILMINGTON 70 85 70 87 / 20 40 20 40 FLORENCE 70 86 70 86 / 30 50 30 40 LUMBERTON 69 86 70 86 / 30 50 30 40 MYRTLE BEACH 71 82 72 83 / 20 30 20 30 && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. && HAWKINS/TM
Hazardous weather outlook, Jun 7, 3:40 AM EDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 340 AM EDT MON JUN 7 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-081000- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 340 AM EDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. SEVERE WEATHER IS NOT ANTICIPATED...BUT LOCALLY HEAVY RAINFALL COULD DROP ONE TO TWO INCHES OF RAIN IN LOCALIZED AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS WILL DEVELOP EACH AND EVERY AFTERNOON ACROSS THE EASTERN CAROLINAS. THE BEST CHANCE WILL BE ON TUESDAY AFTERNOON. SLOW MOVEMENT OF THE STORMS MEANS THAT SEVERAL INCHES OF RAIN COULD FALL IN A SHORT PERIOD OF TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TRA
Nearby
Severe Thunderstorm Warnings in North Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.